How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10751
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My 15 yrs old ***** ***** won't stop pacing is been over 16hrs..

Customer Question

My 15 yrs old ***** ***** won't stop pacing is been over 16hrs.. She keeps going around the house non stop.. She has really bad allergies and she was given Allegra D last night at 7 non today.. She was given Benadryl to see if she falls asleep and finally rest not nope.. Now she's being kinds force to stay in her bed just so she can rest but she's keeps moving on her bed.. I don't know what's wrong.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. John replied 1 year ago.
Hello. Thanks for writing in. Actually, she is most likely having a side effect from the Allegra D. Any antihistamine that has D behind it is not a good idea to give to dogs. They contain a decongestant, such as pseudoephedrine, which can be toxic to dogs and cause these symptoms. With any ingestion of these products, it is highly recommended to have them evaluated by a vet ASAP. It causes overstimulation of the nervous system, which can lead to seizures, high blood pressure, elevated heart rate and decrease blood flow to certain organs. We would usually treat them with sedatives, Valium, medications to slow heart rate and muscle relaxers. A prescription antihistamine called cyproheptadine can be used to block the effects. In rare cases, this toxicity can lead to blood clotting problems and excessive muscle breakdown. The metabolites from excessive muscle breakdown can damage the kidneys. i would have her seen by your nearest emergency vet tonight to avoid any potential serious complications. Please let me know if you have any other questions or concerns. Hope this helps.
Expert:  Dr. John replied 1 year ago.
Hi,

I'm just following up on our conversation about Aida. How is everything going?

Dr. John